A Caltech Library Service

Parametric Excitation of a Nonlinear System

Tso, W. K. and Caughey, T. K. (1965) Parametric Excitation of a Nonlinear System. Journal of Applied Mechanics, 32 (4). pp. 899-902. ISSN 0021-8936.

[img] PDF
See Usage Policy.


Use this Persistent URL to link to this item:


A study has been made on the parametric excitation of a nonlinear system with hardening springs. In the parametric excitation of linear systems, the only subharmonic predicted is a subharmonic of order 1/2. However, in the parametric excitation of nonlinear systems, it is shown that higher order subharmonics can exist, depending both on the amplitude and frequency of the parametric excitation.

Item Type:Article
Additional Information:Contributed by the Applied Mechanics Division for presentation at the Winter Annual Meeting, Chicago, Ill., November 7-11, 1965, of The American Society of Mechanical Engineers. Manuscript received by ASME Applied Mechanics Division, OPctober 5, 1964,; revised draft, April 6, 1965. Paper No. 65-WA/APM-7.
Issue or Number:4
Record Number:CaltechAUTHORS:TSOjam65
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:365
Deposited By: Thomas Kirk Caughey
Deposited On:06 Jun 2005
Last Modified:02 Oct 2019 22:33

Repository Staff Only: item control page